MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL

BOSTON SCIENTIFIC CORPORATION UROMAX ULTRA; DILATOR, CATHETER, URETERAL
Model Number M0062251040
Medical Device Problem Codes Inflation Problem (1310); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a041001 captures the reportable investigation result of balloon pinhole.Block h10: investigation results: the returned uromax ultra device was analyzed, and visual evaluation noted that the balloon was not folded, which is an indicative that the balloon was subjected to positive pressure.Additionally, a pinhole was identified at the distal markerband.The rated burst pressure of this device was at 20 atmospheres.Also, it was revealed that the shaft of the device was kinked at several locations.No issues noted with the tip or markerbands of the device; both markerbands were undamaged and in the correct position on the shaft.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Based on the available information, the puncture in the balloon probably occurred due to interaction with the kidney stone.The unavailability to inflate the device was most likely caused by the identified pinhole.The shaft kinks noted during device analysis could have occurred due to an interaction between the user and the device.There is no evidence of a manufacturing issue, design or user issue which could have caused the complaint and there is no evidence that the device failed to meet uromax upgrade specification.Therefore, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description
It was reported that a uromax ultra dilation balloon catheter device was used during a ureteroscopy (urs) procedure.During the procedure the balloon was inserted and attempted to inflate; however, the balloon would not inflate.The procedure was completed with another of the same device with no patient complications.This event has been deemed a reportable event based on the investigation finding of balloon pinhole.

Brand Name
UROMAX ULTRA
Common Device Name
DILATOR, CATHETER, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19160673
Report Number2124215-2024-24223
Device Sequence Number7330416
Product Code KOE
UDI-Device Identifier08714729341147
UDI-Public08714729341147
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K130804
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model NumberM0062251040
Device Catalogue Number225-104
Device Lot Number0029132914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown